CSN Login
Members Online: 16

Arimidex

Mittensandmedwick
Posts: 85
Joined: Jul 2012

Hi I have to start taking arimidex after 9 more rads. I was wondering if any one can tell me about any side effects they have experienced while taking it. I know it is different for everybody, but I would much rather hear from people that are experiencing it than from Dr that has never taken it.

Thanks
Patricia

CyndiJW's picture
CyndiJW
Posts: 52
Joined: Sep 2012

As I think would be true with any estrogen suppressing drug for me, I have hot flashes & night sweats. I don't know what age you are or what meds you were previously on, so my experiences will not necessarily be yours. I am now 55 yrs old, was on Premphase from about age 44 or so, put on PremPro at about age 52. I stopped having periods after being put on PremPro. I assume at my age I am post menopausal. After my BC diagnosis I. Was taken off my HRT drugs with the only side effects being headaches/migraines for which I have meds since I've always suffered from one degree or another. 3 weeks after being put on Arimidex I began having trouble sleeping mainly due to night sweats. Severe. After about a week or more I called my Dr yesterday and got an antidepressant (supposed to help with hot flashes) Lexipro, and also Ambien (sleep aid). Last night I took the Ambien (going to start the Lexipro this morning). I slept from about 10:30 p.m. Until about 3:00 a.m. Sweating and cold. I got up at 4:00, drank some hot chocolate, took a Benedryl and went to sleep on the couch for a couple more hours. I got more sleep total last night, but a lot of the reason was because although I was still having night sweats the Ambien allowed me to fall back to sleep, up until about 3:00.

Sorry I can't report better news, but those are my experiences so far. As everyone will tell you: Everyone is different.

*Hugs*
Cyndi

lynn1950's picture
lynn1950
Posts: 2573
Joined: Jun 2008

The main problem that I have with ARimidex is joint pain and stiffness, particularly in the morning. I take Ibuprofen and it helps a lot. I also have feminine dryness (ouch!) which interferes with intimacy. If someone has a good cure for that, please chime in! Finally, I've been experiencing depression since active treatment ended almost four years ago and I take antidepressants for that. Mostly, I've found ways to live with or get around the SEs and life is good despite them. Good luck to you! xoxoxox Lynn

debsweb18
Posts: 190
Joined: Jun 2012

Try Replens. It's estrogen free and helps with the dryness or as my GYN says, the Sahara!

Deb

debsweb18
Posts: 190
Joined: Jun 2012

I was on Arimidex for almost a year until yesterday. I had no side effects for many months. Then I started having morning stiffness. I've had arthritis and experienced the same when it first started to develop. Then I started to get joint pain on and off, mainly in the hips. Have minor headaches. Sleeping problems got worse. No hot flashes, but I didn't have them when I went through menopause. Irritable with a capital "B". Ask my husband :) Yesterday my doctor thought my symptoms were bad enough to switch me to Femara. I was willing to stay on Arimdex since it's keeping my cancer from coming back (I hope). I do take Lunesta to help me sleep, but I started to wake up 2-3 AM and sometimes have trouble going back to sleep. But I'll see how Femara does for me. He emphastized (sp?) exercise and glucosime. I do take glucosime, but only find time to exercise on the weekends. I work and I'm too tired to exercise in the evenings and the mornings are out since I can't get up early enough to do so! If I don't see a change on Femara or if it gets worse, I'll go back to Arimidex. The side effects aren't bad enough to me to quit. The pains aren't constant and I don't usually take anything for them.

Like you said, everyone's different. Hope the best for you

Deb

Mittensandmedwick
Posts: 85
Joined: Jul 2012

Hi ladies thanks for your responses. I forgot to say I am 53 years old, post menopausal have had a fusion done on my lower back 2levels and have a total dis replacement in my neck. I was on hormones for 5 years before being diagnosed with bc. Since I had to stop taking them abruptly my body went in to shock. I have had so many hot flashes, I want to scream I did not have one while on the hormones. My question is since I already have them will the pill make them worse? I already wake up in the middle of the night with the hot flashes sometimes several times a night. I am so glad to have people to talk to about all this. It is almost impossible to relate/understand this unless you are going through it, so I am glad I am not alone. Hope everyone is doing ok

Thanks
Patricia

Pinky68's picture
Pinky68
Posts: 206
Joined: Jul 2012

I'm supposed to start Arimidex on Thursday after I see the onco. I'm 44 and my menopause was chemically induced from chemo/rads.Hot flashes and sweats!! Since I had ovaries and fallopian removed a few days ago, I'll start on Arimidex. The bc was ER99%+/PR70%+.

I'll let you know in a few days how I'm doing on it.
Hugs,
Joyce

Barb A's picture
Barb A
Posts: 101
Joined: Jun 2009

I am almost at the five year mark with taking Arimidex. I've been fortunate and have had little side affects. I have thyroid problems, so between the two, my hair is thinner than I'd like, but otherwise, I've done well with it.

Barb A

Mittensandmedwick
Posts: 85
Joined: Jul 2012

Thanks ladies and I look forward to hearing from you Pinky. I hope everything goes well for you. You are all in my prayers

Patricia

Melaniedoingwell
Posts: 80
Joined: Nov 2011

I've been on for almost a year and I have really nothing to complain about. There is some minor continuation of hot flashes but since I've had those for upwards of 10 years AND they are much less intense and far fewer than before I'm perfectly happy to have them. Okay, maybe not perfectly HAPPY to have them, but they are really not bad. I do have occasional headaches but then I've had occasional headaches since I was a child....

kacee999
Posts: 109
Joined: Oct 2012

I've been on it about 4 months. I do get some hot flashes, but it's not too bad. I think I may have a little bit of nausea from it (though I am taking so much stuff and have been through so much stuff I am clueless as to what is affecting me after the fact from chemo and rads...who knows). Other than that, I don't notice anything. I take mine at night.

pamcb3
Posts: 33
Joined: Apr 2012

Hi! Congrats on almost being finished! I tried arimidex for 4 months....uuuggghhh I hated it. I never even looked up the side effects. I just couldn't tolerate it. I tried everything to make it work. I took it at night I took glucosamine twice a day, I exercise. I would drag my body to the gym and feel worse after. After a while even percocet wouldn't help....so my oncologist took me off of it for a month. Even being off of it for three days I felt so much better!! My blood did not qualify for tamoxifen (new test in the last couple of years) so I take fares ton. It is in the same drug family as tamoxifen. I do have some aches and pains but not nearly like the arimidex! I hope you have better luck. My mother in law is on arimidex and she is fine.... She is 80! (a very active cool 80,,) :) good luck!

pamcb3
Posts: 33
Joined: Apr 2012

Hi! Congrats on almost being finished! I tried arimidex for 4 months....uuuggghhh I hated it. I never even looked up the side effects. I just couldn't tolerate it. I tried everything to make it work. I took it at night I took glucosamine twice a day, I exercise. I would drag my body to the gym and feel worse after. After a while even percocet wouldn't help....so my oncologist took me off of it for a month. Even being off of it for three days I felt so much better!! My blood did not qualify for tamoxifen (new test in the last couple of years) so I take fares ton. It is in the same drug family as tamoxifen. I do have some aches and pains but not nearly like the arimidex! I hope you have better luck. My mother in law is on arimidex and she is fine.... She is 80! (a very active cool 80,,) :) good luck!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network